How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Susan Ivy Your Own Question
Susan Ivy
Susan Ivy, Nurse (RN)
Category: Health
Satisfied Customers: 4058
Experience:  BSN, MSN, CNS
Type Your Health Question Here...
Susan Ivy is online now
A new question is answered every 9 seconds

Neurology expert question I was prescribed Cymbalta from the

Resolved Question:

Neurology expert question:I was prescribed Cymbalta from the neur. last month due to the Anitriptline(?) I was taking @ night was in-effective on my chronic headaches/migraines. Took 30mg 1st wk, then 60mg. Taking that at night and Neurontin 3X daily. Insomnia set in rapidly, along with extreme acne (I have acne history in which I take Yaz to prevent). Started taking it in the am, but still waking up all through the night. However, no more nights of me trying to sleep sitting up (pressure from the pillow would cause alot of pain). I also feel "juked" up during the day. Neur. said nothing else "similar" to try since what I've taken before didn't help. Said I could cut back to 30mg but since my head is truly begg to feel better than in almost a year, I'm afraid to cut it back.Acne begg to clear. How long do the side effects last before stopping? Any advice on dealing w/them? Thought about taking Melatonin before bed going forward...
Submitted: 6 years ago.
Category: Health
Expert:  Susan Ivy replied 6 years ago.



Thank you for writing to JustAnswer Health with your question.


Besides the Neurontin, have you taken any other medications in the class of a anti-seizure drug or mood stabilizer for your head aches? The reason why I ask is that sometimes when an individual has a reaction to an antidepressant where it is "activating" (depending on other symptoms you might have), it could indicate that you need a different class of drugs.


How long have you been having the headaches? What other medications and treatments have you tried


When you look back your whole life, or for the last 10 or 20 years, have you had episodes of insomnia before?


Ever had problems with mood swings, which can mean periods of depression, alternating with regular mood, or hyper periods where you were either highly anxious and irritable or hyper and feeling extremely well?





Susan Ivy and 3 other Health Specialists are ready to help you